MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UTLM-701J-ABRM-HC-RD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.Catalog number: c-utlm-701j-abrm-hc-rd.Patient code: no code available - patient will require a line replacement procedure.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter (cvc) hub was found cracked.The patient will require a line replacement procedure when conditions permit.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complaint device was not returned for an evaluation.Without the complaint device, a device failure analysis was unable to be performed.No photos were provided.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use (ifu), manufacturing instructions, and quality control data.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no notable gaps in production or processing controls were noted.The device history records for the device, its applicable subassemblies, components and raw materials were reviewed.One noteworthy non-conformance in component one: (b)(4), lot: ic8638741 was noted for failed test, leakage.Due to the individual nature of this manufacturing process, a non-conformance in one device does not indicate non-conformances in the rest of the lot.In addition, the affected device was scrapped.All other devices were leak tested as well.A search of complaint records determined that there were no other complaints reported for lot number 8858720.There have been no complaints associated with any of the subassemblies, components, or raw material lots used in the manufacture of this device.The instructions for use (ifu) c_t_ctulmabrm_rev7 [cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable] states device description, intended use, contraindications, warnings, precautions, suggested catheter maintenance, instructions for use, and how supplied for the device.It specifically states: do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively.How supplied.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A supplier evaluation was performed.According to the supplier investigation: the location of the crack was not provided, but is assumed along the weld line like other cracked hub reports.The weld line of the hub is the hub's weakest feature.If the male luer fitting is over engaged in the female luer taper of the hub, the weld line can be prone to cracking due to excessive force.Reviewed the manufacturing logs of hub lots.No anomalies were noted in the manufacturing process; parameters were within validated manufacturing specifications.No evidence exists to assume parts do not meet specification.Inspections performed during manufacturing yielded no parts out of specification.No non-conforming product has been identified in-house or in the field based on this investigation.Per the supplier, the hub fractured because the hub's weld line strength was exceeded by forces exerted from over engagement of male luer fitting.Measures have been initiated to investigate this failure mode.Cause has not been established.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7899062
Report Number1820334-2018-02743
Device Sequence Number19262958
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)210312(10)8858720
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number8858720
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;